Duke Mathematical Journal

The defocusing energy-critical nonlinear Schrödinger equation in higher dimensions

Monica Visan

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We obtain global well-posedness, scattering, and global Lt,x2(n+2)/(n2) space-time bounds for energy-space solutions to the energy-critical nonlinear Schrödinger (NLS) equation in Rt×Rxn, n5

Article information

Duke Math. J., Volume 138, Number 2 (2007), 281-374.

First available in Project Euclid: 5 June 2007

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 35Q55: NLS-like equations (nonlinear Schrödinger) [See also 37K10]


Visan, Monica. The defocusing energy-critical nonlinear Schrödinger equation in higher dimensions. Duke Math. J. 138 (2007), no. 2, 281--374. doi:10.1215/S0012-7094-07-13825-0. https://projecteuclid.org/euclid.dmj/1181051033

Export citation


  • J. Bourgain, Refinements of Strichartz' inequality and applications to $2$D-NLS with critical nonlinearity, Internat. Math. Res. Notices 1998, no. 5, 253--283.
  • —, Global Solutions of Nonlinear Schrödinger Equations, Amer. Math. Soc. Colloq. Publ. 46, Amer. Math. Soc., Providence, 1999.
  • —, Global well-posedness of defocusing critical nonlinear Schrödinger equation in the radial case, J. Amer. Math. Soc. 12 (1999), 145--171.
  • —, A remark on normal forms and the ``I-Method'' for periodic NLS, J. Anal. Math. 94 (2004), 125--157.
  • T. Cazenave, Semilinear Schrödinger Equations, Courant Lect. Notes Math. 10, Amer. Math. Soc., Providence, 2003.
  • T. Cazenave and F. B. Weissler, ``Some remarks on the nonlinear Schrödinger equation in the critical case'' in Nonlinear Semigroups, Partial Differential Equations and Attractors (Washington, D.C., 1987), Lecture Notes in Math. 1394, Springer, Berlin, 1989, 18--29.
  • —, The Cauchy problem for the critical nonlinear Schrödinger equation in $H^s$, Nonlinear Anal. 14 (1990), 807--836.
  • M. Christ [F. M. Christ] and A. Kiselev, Maximal functions associated to filtrations, J. Funct. Anal. 179 (2001), 409--425.
  • F. M. Christ and M. I. Weinstein, Dispersion of small amplitude solutions of the generalized Korteweg --.de Vries equation, J. Funct. Anal. 100 (1991), 87--109.
  • R. R. Coifman and Y. Meyer, On commutators of singular integrals and bilinear singular integrals, Trans. Amer. Math. Soc. 212 (1975), 315--331.
  • J. Colliander, M. Keel, G. Staffilani, H. Takaoka, and T. Tao, Global well-posedness for Schrödinger equations with derivative, Siam J. Math. Anal. 33 (2001), 649--669.
  • —, ``Existence globale et diffusion pour l'équation de Schrödinger nonlinéaire répulsive cubique sur $\R^3$ en dessous l'espace d'énergie'' in Journées ``Équations aux dérivées partielles'' (Forges-les-Eaux, France, 2002), Univ. Nantes, Nantes, 2002, exp. 10.
  • —, Global existence and scattering for rough solutions of a nonlinear Schrödinger equation on $\R^3$, Comm. Pure Appl. Math. 57 (2004), 987--1014.
  • —, Global well-posedness and scattering for the energy-critical nonlinear Schrödinger equation in $\R^3$, to appear in Ann. of Math. (2), preprint, \arxivmath/0402129v7[math.AP]
  • D. Foschi, Inhomogeneous Strichartz estimates, J. Hyperbolic Differ. Equ. 2 (2005), 1--24.
  • G. Furioli and E. Terraneo, Besov spaces and unconditional well-posedness for the nonlinear Schrödinger equation in $\dotH^s(\mathbbR^n)$, Commun. Contemp. Math. 5 (2003), 349--367.
  • J. Ginibre and G. Velo, Scattering theory in the energy space for a class of nonlinear Schrödinger equations, J. Math. Pures Appl. (9) 64 (1985), 363--401.
  • R. T. Glassey, On the blowing up of solutions to the Cauchy problem for nonlinear Schrödinger equations, J. Math. Phys. 18 (1977), 1794--1797.
  • M. G. Grillakis, On nonlinear Schrödinger equations, Comm. Partial Differential Equations 25 (2000), 1827--1844.
  • A. Hassell, T. Tao, and J. Wunsch, A Strichartz inequality for the Schrödinger equation on nontrapping asymptotically conic manifolds, Comm. Partial Differential Equations 30 (2005), 157--205.
  • T. Kato, On nonlinear Schrödinger equations, Ann. Inst. H. Poincaré Phys. Théor. 46 (1987), 113--129.
  • —, On nonlinear Schrödinger equations, II: $H^s$-solutions and unconditional well-posedness, J. Anal. Math. 67 (1995), 281--306.
  • T. Kato and G. Ponce, Commutator estimates and the Euler and Navier-Stokes equations, Comm. Pure Appl. Math. 41 (1988), 891--907.
  • M. Keel and T. Tao, Endpoint Strichartz estimates, Amer. J. Math. 120 (1998), 955--980.
  • J. E. Lin and W. A. Strauss, Decay and scattering of solutions of a nonlinear Schrödinger equation, J. Funct. Anal. 30 (1978), 245--263.
  • Y. Meyer and R. R. Coifman, Ondelettes et operateurs, III: Operateurs multilineaires, Actualites Math., Hermann, Paris, 1991.
  • C. S. Morawetz, Time decay for the nonlinear Klein-Gordon equations, Proc. Roy. Soc. Ser. A 306 (1968), 291--296.
  • K. Nakanishi, Energy scattering for nonlinear Klein-Gordon and Schrödinger equations in spatial dimensions $1$ and $2$, J. Funct. Anal. 169 (1999), 201--225.
  • E. Ryckman and M. Visan, Global well-posedness and scattering for the defocusing energy-critical nonlinear Schrödinger equation in $\R^1+4$, Amer. J. Math. 129 (2007), 1--60.
  • H. F. Smith and C. D. Sogge, Global Strichartz estimates for nontrapping perturbations of the Laplacian, Comm. Partial Differential Equations 25 (2000), 2171--2183.
  • E. M. Stein, Singular Integrals and Differentiability Properties of Functions, Princeton Math. Ser. 30, Princeton Univ. Press, Princeton, 1970.
  • —, Harmonic Analysis: Real-Variable Methods, Orthogonality, and Oscillatory Integrals, Princeton Math. Ser. 43, Monogr. Harmon. Anal. 3, Princeton Univ. Press, Princeton, 1993.
  • R. S. Strichartz, Multipliers on fractional Sobolev spaces, J. Math. Mech. 16 (1967), 1031--1060.
  • T. Tao, On the asymptotic behavior of large radial data for a focusing non-linear Schrödinger equation, Dyn. Partial Differ. Equ. 1 (2004), 1--48.
  • —, Global well-posedness and scattering for the higher-dimensional energy-critical nonlinear Schrödinger equation for radial data, New York J. Math. 11 (2005), 57--80.
  • T. Tao and M. Visan, Stability of energy-critical nonlinear Schrödinger equations in high dimensions, Electron. J. Differential Equations 2005, no. 118.
  • M. Visan, The defocusing energy-critical nonlinear Schrödinger equation in higher dimensions, Ph.D. dissertation, University of California, Los Angeles, Los Angeles, Calif., 2006.